MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW TITANIUM MANDIBULAR COMPONENT 45 MM / 6 HOLE TI-6AL-4V AL; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW TITANIUM MANDIBULAR COMPONENT 45 MM / 6 HOLE TI-6AL-4V AL; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Positioning Problem (3009)
Health Effect - Clinical Codes Headache (1880); Pain (1994); Seizures (2063); Blurred Vision (2137); Irritability (2421)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical products: biomet microfixation tmj sm lft fossa comp, catalog #: 24-6563, lot #: 822060a; unknown.Biomet microfixation screws (potential), catalog #: 91-2710, 99-6577, and 99-6579.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00285.
 
Event or Problem Description
It was reported that the patient has been experiencing several neurological symptoms since her tmj replacement surgery approximately four months ago.The patient reports that one of the screws was placed too far and it is hitting her brain with symptoms including: smelling weird things, having deja vu, trouble remembering what she is going to say, headaches, double vision in the left eye and irritability and seizures.The patient was referred to a neurologist after mentioning the headaches and reports the neurologist suggested removing the screw and replacing it with a smaller one.Attempts have been made and no further information has been provided.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Because there was a revision surgery reported, the complaint is considered to be confirmed.The complaint was opened because the patient reported: "they went too far with one of the screws and it is hitting my brain." she stated the screw is actually tickling her brain and causing headaches, double vision, deja vu, seizures, nerve pain, and she smells weird things.No product was returned, therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.It was reported that one of the screws was inserted too far, which led to the symptoms described above.It was also reported that the screw was removed in june 2019 and replaced with another screw.The dhr for the mandible component was reviewed, no non-conformances were found.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding the screw being too long or improper placement, there is a complaint rate of 0.15%, which is no greater than the occurrence listed in the afmea.Due to the lack of x-rays, scans, physician's reports, and details regarding the explanted screw and replacement screw, the most likely underlying cause of the complaint could not be determined.It is possible that the originally implanted screw was not sized properly.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem d10 device availability g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.

Brand Name
TMJ SYSTEM LEFT NARROW TITANIUM MANDIBULAR COMPONENT 45 MM / 6 HOLE TI-6AL-4V AL
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8623348
Report Number0001032347-2019-00286
Device Sequence Number19410428
Product Code LZD
UDI-Device Identifier00841036081782
UDI-Public00841036081782
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/12/2023
Device Model NumberN/A
Device Catalogue Number01-6546TI
Device Lot Number855250B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/20/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;